Alabama, 2004Damaging Wind in Alabama, June 2, 2004
June 2, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 2, 4:00 AM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 2, 4:00 AM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...RETRANSMITTED
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED JUN 02 2004
.SHORT TERM...UPSTREAM MCS CONTINUES TO MOVE RAPIDLY EAST THIS
MORNING...WITH SVR TSTM WATCH JUST TO THE WEST OF FCST AREA AT THIS
TIME. DIFFUSE SFC BOUNDARY NOTED EXTENDING WEST TO EAST ALONG GULF
COASTAL REGION...AND EXPECT MCS TO CONTINUE TO MOVE EASTWARD JUST
NORTH OF THIS BOUNDARY TODAY. SHORTWAVE ENGERY MOVING INTO NORTHERN
LOUISIANA THIS MORNING PROGGED TO MOVE EAST ACROSS AREA TODAY AS
WELL...MAINTAINING UPPER SUPRORT. LIGHTNING ACTIVITY HAS INCREASED
DRAMATICALLY WITH MCS AS IT APPROACHED THE MISSISSIPPI RIVER THIS
MORNING...AND SPC HAS FCST AREA OUTLOOKED SLIGHT SEVERE TODAY WHICH
SEEMS REASONABLE. WONT BE SURPRISED TO SEE SVR WX BOXES SHIFT EAST
ACROSS FCST AREA TODAY. NO DIRECTIONAL SHEAR NOTED ON AREA
VWPS...BUT LOLVL SPEED SHEAR OF ABOUT 30 KNOTS NOTED. AGREE WITH
SPC THAT PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND
POSSIBLY SOME LARGE HAIL. (SEE HWOMOB FOR MORE DETAILS ON SEVERE
THREAT FOR TODAY). OTHERWISE...WITH REGARD TO TEMPS TODAY...
UNDERCUT MOS BY ABOUT 5 OR 6 DEGREES DUE TO EXPECTED WIDESPREAD
CLOUD COVER AND PCPN. TUESDAYS MAX TEMPS WERE PRIMARILY IN THE
UPPER 70S AND LOWER 80S UNDER SIMILAR CIRCUMSTANCE. MAX TEMPS TO
REBOUND TO CLOSER TO CLIMATOLOGICAL NORMS THURSDAY AND FRIDAY WITH
LESS CLOUD COVER AND PCPN.
/12
&&
.EXTENDED...EXPECT RAIN CHANCES TO DECREASE SOMEWHAT DURING LATTER
PART OF THE WEEK AS COMPARED TO PAST COUPLE OF DAYS...BUT WILL KEEP
SLIGHT CHANCE TO SCATTERED POPS...MAINLY AFTERNOON AND
EVENING...INTO EARLY NEXT WEEK.
/12
&&
.MARINE...A CLUSTER OF STRONG THUNDERSTORMS MOVING EASTWARD ACROSS
LOUISIANA THIS MORNING WILL MOVE INTO THE GULF COASTAL WATERS OF
ALABAMA BY MID MORNING...AND NORTHWEST FLORIDA BY LATE MORNING TO
EARLY AFTERNOON. A MODERATE SOUTH WIND WILL CONTINUE OFFSHORE AND
WEAKEN THROUGH THE WEEK...WITH THE AFTERNOON SEABREEZE DEVELOPING
NEAR SHORE. ON THURSDAY...A WEAKENING COLD FRONT WILL APPROACH THE
MARINE AREA AND WEAKEN THROUGH FRIDAY.
/05
&&
.FIRE...WET/HUMID CONDITIONS WILL CONTINUE TO PRECLUDE THE NEED FOR
ANY HEADLINES THROUGH MOST OF THE WEEK.
/12
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 82 75 90 70 / 60 50 30 20
PENSACOLA 80 75 91 71 / 60 50 30 20
DESTIN 80 75 88 73 / 50 50 30 20
EVERGREEN 82 70 89 65 / 60 50 20 20
WAYNESBORO 80 71 89 66 / 60 50 20 20
CAMDEN 82 70 88 64 / 60 50 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
12/SHEPHERD
05/GARMON
Hazardous weather outlook, Jun 2, 4:05 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
505 AM CDT WED JUN 2 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021900-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
505 AM CDT WED JUN 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
A COMPLEX OF STRONG THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE MOVING RAPIDLY EAST OUT OF TEXAS WILL PRODUCE NUMEROUS
THUNDERSTORMS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE
WESTERN FLORIDA PANHANDLE TODAY. THE THUNDERSTORMS WILL MOVE INTO
SOUTHEAST MISSISSIPPI THIS MORNING...MOVING EAST TO SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE BY MID DAY. A FEW
THUNDERSTORMS WITH THIS COMPLEX COULD BE SEVERE...WITH DAMAGING
DOWNBURST WINDS BEING THE PRIMARY THREAT. LARGE HAIL WILL ALSO BE
POSSIBLE WITH A FEW STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. NO ORGANIZED
SEVERE OR OTHERWISE HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED TODAY.
STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Thunderstorm Wind, Baldwin
- When
- June 2, 9:30 AM CST to 9:32 AM CST
- Where
- Baldwin County, Bay Minette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.883, -87.783
High winds from a thunderstorm blew down a wall to an abandoned building near Bay Minette. There were also a few trees blown down in the area. The wind apparently struck the building broadside and pushed the wall down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 2, 2004$30,000 · 2.75 in hail · 41 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407494.